Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy recovery
Sep 9, 2004

I am a huge fan of this web site and appreciate all the wonderful advice from the Doctors! I have had severe neuropathy for the past three years and it is getting worse. I do not have any other factors that has been mentioned to worsen my condition. I have such a limited income that I can not afford anything but roxicet and neurontin. They have been working very well on the pain and discomfort. I know how addictive the roxicet is because I ran out of the medication and went through the horrible withdrawal symptoms. Since it works so well- is it safe to use long term and does neuropathy ever get better? I was told by my well know HIV Doctor that it is irreversable. Will I be on a narcotic the rest of my life since I can not afford any other treatment. I live in Nevada if that helps.

Response from Dr. Henry

Some neuropathy seems to not get better. There are some new developments in the treatment of neuropathy. N acetyl carnitine and prosaptide 0 A nerve growth factor) are being studied by the ACTG and a high potency form of capsaicin is being studied in an industry trial (? can use just use every 3-6 months). Eliminating all contributing factors is important for recovery (HIV replication, offending drugs, other conditions-diabetes, vitamin deficiencies-etc).KH



Previous
Early HIV infection and facial wasting
Next
Lipodotrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement